Alert archive / Indiana / Special Weather Statements in 2019
Special Weather Statement, NWS Louisville, KY
NWS Louisville, KY issued this special weather statement at Jul 16, 2019, 2:08 PM CDT for Perry County, Indiana. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2019, 2:08 PM CDT (19:08 UTC)
- Expired
- Jul 16, 2019, 2:45 PM CDT
- In force
- 37 min
- Issued by
- NWS Louisville, KY
County Perry County, IN
The radar
The Louisville radar (KLVX), 71 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.1 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 240 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 917 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.4
The text
As transmitted.
969
WWUS83 KLMK 161908
SPSLMK
Special Weather Statement
National Weather Service Louisville KY
208 PM CDT Tue Jul 16 2019
INZ089-KYZ023-161945-
Perry-Hancock-
208 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
HANCOCK COUNTIES...
At 207 PM CDT, a strong thunderstorm was located near Santa Claus,
moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tell City, Lewisport, Leopold, Troy, Petri, Ranger, Sassafras,
Bristow, Oriole and Celina.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3799 8686 3800 8681 3802 8680 3800 8677
3803 8677 3804 8679 3806 8677 3808 8678
3810 8677 3812 8681 3825 8671 3827 8662
3825 8657 3821 8657 3820 8646 3819 8646
3790 8683 3791 8692 3794 8692
TIME...MOT...LOC 1907Z 213DEG 42KT 3803 8686
$$
JDG/CJPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this special weather statement went out at Jul 16, 12:12 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jul 16, 12:12 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion National Weather Service Louisville KY 112 PM EDT Tue Jul 16 2019 ...Updated Aviation Discussion... .Forecast Update... Issued at 1046 AM EDT Tue Jul 16 2019 Morning satellite imagery and observations show partly to mostly cloudy skies across the region. Much of the cloudiness was confined to areas west of I-65. Under the clouds, temperatures were generally in the upper 70s, out east of I-65 in the sun, temperatures were already in the lower to middle 80s. Some convection was already developing out near the Natcher Parkway and we expect this activity to increase in coverage over the next several hours. For this afternoon, convection should continue to increase in coverage with much of the activity being confined to areas along and west of the I-65 corridor. Model proximity soundings show a very moist atmosphere with lapse rates near moist adiabatic. Environmental shear is only 10-20 kts and the mid-levels are generally pretty warm. Convection should continue this afternoon as we'll see pockets of moderate instability develop. The convective mode looks to be multi-cellular in nature with pulse type storms being the main threat. Given the low-level wind field, we could see some small bowing segments here and there and if local low-level wind flow can become sufficiently backed, an isolated spin up tornado could be possible in the strongest cells. Again, the area at most risk would be west of I-65. Otherwise, torrential rainfall will be an issue as these storms will be efficient. While overall basin QPF has continued to go down with each model run, localized amounts of 1-3 inches can't be ruled out...problem is...not every location is going to see that. Current forecast has all of this well handled, will only make some minor adjustments to PoPs. While the majority of guidance keeps our eastern sections dry this afternoon, will continue to run slight chance PoPs east of I-65 to cover any isolated convection that could fire along differential heating and left over boundaries from Monday afternoon's convection. && .Short Term...(Today through Wednesday) Updated at 312 AM EDT Tue Jul 16 2019 The remnants of tropical cyclone Barry will drift from Missouri into the lower Ohio Valley today. In moist southerly flow ahead of the system precipitable waters will rise into the 2-2.2" range by this afternoon with surface dew points mostly in the lower and middle 70s. Showers and thunderstorms will develop as the upper wave approaches and we destabilize, especially this afternoon. Shear and mid-level lapse rates will be weak, but low-level lapse rates will steepen some this afternoon...depending on how much insolation we can realize...and some weak to moderate DCAPE is progged, so some of the stronger cells could produce some locally gusty winds. Outside storms gradient winds will gust into the 20-25mph range for much of the day. Clouds will limit high temperatures this afternoon to the middle 80s west of Interstate 65, but to the east highs of 85-90 can be expected with the likelihood of more sunshine. Former Barry will slowly work its way up the Ohio Valley tonight, with widespread showers and some embedded thunderstorms as a low level jet builds to 30-40kt. Wednesday the 5H trough will move east with the best chances for rain in the morning and then slowly decreasing in the afternoon. Highs should be in the 80s but dew points in the lower and middle 70s will still make for an uncomfortably muggy day. General rainfall amounts for this 36-hour period continue to trend downward. However with such a wet atmosphere, locally torrential tropical downpours can be expected from individual storms and may lead to localized flooding issues, especially this afternoon through early Wednesday morning. .Long Term...(Wednesday Night through Monday) Updated at 250 AM EDT Tue Jul 16 2019 ...Excessive Heat Possible for End of Week through Weekend... By Wednesday night, the higher POPs will be moving into eastern Kentucky as the upper level trough axis progresses to our east. Some showers and storms could linger over the area through Thursday, but have low confidence in timing and placement. Low temperatures are expected to be in the low to mid 70s Wednesday night. Behind the exiting trough, a strong subtropical ridge (>592m) will begin to build across much of the southern and central CONUS and last through the weekend. This pattern will bring hotter and drier conditions across the area. Thursday high temperatures are expected to be in the upper 80s to low 90s, but then highs will continue to climb into the low to mid 90s Friday through Sunday. With dewpoints continuing to be in the low to mid 70s behind Barry, heat indices of 100-105 will be possible Thursday through Sunday. The 00Z GFS and 12Z ECMWF are beginning to come into agreement that an upper level trough will dig across the Upper Great Lakes region Sunday into Monday. The 00Z GFS suggests a more amplified and progressive nature to the trough, but both models hint at the ridge beginning to break down over our area in response to the upper wave. This will result in slight chances of POPs returning to our area Sunday afternoon and Monday. && .Aviation...(18Z TAF Issuance) Updated at 111 PM EDT Tue Jul 16 2019 Remnants of tropical cyclone barry will lift northeastward through the northern Ohio Valley this afternoon and evening. With this feature approaching, we'll see more widespread shower and thunderstorm activity. This activity is likely to affect KHNB/KBWG/KSDF through the afternoon and evening. Some isolated showers and storms may develop out in the I-75 corridor near KLEX, but more widespread coverage over there will likely not occur until around 17/00Z. Winds will be gusty this afternoon out of the southwest with sustained speeds of 10-15 knots and gusts to 25 kts. For the overnight period, scattered convection will be possible overnight so will continue a mention of VCSH in the TAFs. Winds will likely remain elevated overnight with speeds in the 10-12kt range. Model guidance suggests we'll see ceiling build down into the MVFR range after 17/10Z. && .LMK WATCHES/WARNINGS/ADVISORIES... IN...None. KY...None. && Update.......MJ Short Term...13 Long Term....JML Aviation.....MJ
Hazardous weather outlook, Jul 16, 9:52 AM CDT, 4 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Louisville KY 1052 AM EDT Tue Jul 16 2019 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-171500- Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison- Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt- Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford- Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle- Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln- Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell- Cumberland-Clinton- Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield, Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty, Stanford, Russellville, Bowling Green, Franklin, Providence, Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, and Albany 1052 AM EDT Tue Jul 16 2019 /952 AM CDT Tue Jul 16 2019/ This hazardous weather outlook is for portions of south central Indiana and Central Kentucky. .DAY ONE...Today and Tonight. Scattered storms can be expected, especially this afternoon and evening, as the remnants of tropical cyclone Barry move into the Ohio Valley. Locally torrential downpours and gusty winds will be possible with the strongest storms. Locations that get hit by multiple thunderstorms may see flooding problems develop. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Additional thunderstorms will be possible on Wednesday with locally heavy rain and gusty winds the main threats. Toward the end of the week we will experience an increase in heat and humidity. Afternoon temperatures by late week and into the weekend will be in the low to mid 90s with afternoon heat indices topping out in the 100-105 degree range. .SPOTTER INFORMATION STATEMENT... Spotters should report any flooding today through tomorrow to the National Weather Service. && Other weather, hydrological, and climate information can be found at weather.gov/louisville. 13/JMB/MJ
In the hours before
Special weather statement, Jul 16, 12:11 PM CDT, 1 hour 57 minutes before
Special Weather Statement
National Weather Service Louisville KY
111 PM EDT Tue Jul 16 2019
INZ084-089-KYZ023>027-161745-
Crawford-Perry-Grayson-Hancock-Meade-Ohio-Breckinridge-
111 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CRAWFORD...
SOUTHEASTERN PERRY...NORTHWESTERN MEADE...SOUTHEASTERN HANCOCK...
NORTHWESTERN GRAYSON...WESTERN BRECKINRIDGE AND EAST CENTRAL OHIO
COUNTIES...
At 110 PM EDT/1210 PM CDT/, a strong thunderstorm was located near
Hardinsburg, moving northeast at 40 mph.
Locations impacted include...
Hardinsburg, Cloverport, Alton, New Amsterdam, Roberta, Mcquady,
Mystic, Raymond, Frymire and Shreve.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3784 8663 3821 8647 3818 8631 3817 8632
3816 8629 3812 8627 3808 8628 3805 8626
3753 8657 3756 8667
TIME...MOT...LOC 1710Z 212DEG 33KT 3782 8652
JDGSpecial weather statement, Jul 16, 12:26 PM CDT, 1 hour 42 minutes before
Special Weather Statement
National Weather Service Louisville KY
126 PM EDT Tue Jul 16 2019
INZ076-077-083-084-089-161800-
Crawford-Orange-Washington-Perry-Dubois-
126 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL DUBOIS...
NORTHWESTERN CRAWFORD...NORTH CENTRAL PERRY...ORANGE AND NORTHWESTERN
WASHINGTON COUNTIES...
At 125 PM EDT/1225 PM CDT/, a strong thunderstorm was located 9 miles
southwest of Paoli, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Paoli, English, Orleans, French Lick, Stampers Creek, Leopold,
Orangeville, Campbellsburg, West Baden Springs and Birdseye.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3877 8617 3809 8658 3835 8674 3869 8659
3869 8631 3873 8631 3874 8629 3877 8628
3877 8626 3876 8625 3878 8623 3877 8622
3878 8621 3877 8621 3878 8618
TIME...MOT...LOC 1725Z 212DEG 33KT 3847 8659
JDGSpecial weather statement, Jul 16, 12:54 PM CDT, 1 hour 14 minutes before
Special Weather Statement National Weather Service Louisville KY 154 PM EDT Tue Jul 16 2019 INZ077-084-090>092-KYZ025-161830- Crawford-Washington-Floyd-Clark-Harrison-Meade- 154 PM EDT Tue Jul 16 2019 ...A STRONG THUNDERSTORM WILL AFFECT HARRISON...NORTHWESTERN CLARK... SOUTHEASTERN CRAWFORD...NORTHWESTERN FLOYD...SOUTHEASTERN WASHINGTON AND NORTH CENTRAL MEADE COUNTIES... At 153 PM EDT, a strong thunderstorm was located near Corydon, moving northeast at 40 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Corydon, Galena, Blue River, New Pekin, Palmyra, Borden, Greenville, Lanesville, Crandall and New Middletown. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 3856 8581 3800 8610 3809 8637 3858 8610 TIME...MOT...LOC 1753Z 208DEG 46KT 3821 8619 JDG/MAP
Special weather statement, Jul 16, 1:09 PM CDT, 59 minutes before
Special Weather Statement
National Weather Service Louisville KY
209 PM EDT Tue Jul 16 2019
INZ076-077-161830-
Orange-Washington-
209 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN ORANGE AND WESTERN
WASHINGTON COUNTIES...
At 208 PM EDT, a strong thunderstorm was located 7 miles west of
Salem, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Salem, Campbellsburg, Livonia, Saltillo, Kossuth, Smedley,
Claysville, Hitchcock, Prowsville and Rosebud.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3876 8603 3877 8602 3876 8601 3877 8598
3875 8598 3876 8596 3847 8619 3854 8632
3869 8633 3869 8631 3873 8631 3874 8629
3877 8628 3877 8624 3878 8623 3878 8618
3876 8613 3877 8610 3878 8610 3878 8609
TIME...MOT...LOC 1808Z 208DEG 54KT 3861 8624
JDG/KMCSpecial weather statement, Jul 16, 1:32 PM CDT, 36 minutes before
Special Weather Statement
National Weather Service Louisville KY
232 PM EDT Tue Jul 16 2019
INZ078-090>092-KYZ030-031-161900-
Floyd-Clark-Scott-Harrison-Jefferson-Oldham-
232 PM EDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN HARRISON...CLARK...
FLOYD...SOUTHEASTERN SCOTT...WEST CENTRAL OLDHAM AND WESTERN
JEFFERSON COUNTIES...
At 232 PM EDT, a strong thunderstorm was located 7 miles west of New
Albany, moving northeast at 40 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Louisville, Jeffersonville, New Albany, Shively, Prospect, Audubon
Park, Parkway Village, Glenview, Mockingbird Valley and Pleasure
Ridge Par.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3861 8555 3852 8553 3808 8579 3823 8610
3846 8598 3850 8593 3851 8588 3852 8588
3852 8587 3855 8587 3855 8585 3857 8585
3860 8582
TIME...MOT...LOC 1832Z 220DEG 36KT 3826 8596
JDG/MAPSpecial weather statement, Jul 16, 2:08 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Louisville KY
208 PM CDT Tue Jul 16 2019
INZ089-KYZ023-161945-
Perry-Hancock-
208 PM CDT Tue Jul 16 2019
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN PERRY AND NORTHWESTERN
HANCOCK COUNTIES...
At 207 PM CDT, a strong thunderstorm was located near Santa Claus,
moving northeast at 40 mph.
Winds in excess of 40 mph are possible with this storm.
Locations impacted include...
Tell City, Lewisport, Leopold, Troy, Petri, Ranger, Sassafras,
Bristow, Oriole and Celina.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3799 8686 3800 8681 3802 8680 3800 8677
3803 8677 3804 8679 3806 8677 3808 8678
3810 8677 3812 8681 3825 8671 3827 8662
3825 8657 3821 8657 3820 8646 3819 8646
3790 8683 3791 8692 3794 8692
TIME...MOT...LOC 1907Z 213DEG 42KT 3803 8686
JDG/CJPThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 12:11 PM CDT | Special Weather Statement | LMK | Breckinridge | 34 min |
| Jul 16, 2:22 PM CDT | Special Weather Statement | LMK | Clark | 8 min |
| Jul 16, 3:38 PM CDT | Special Weather Statement | LMK | Allen | 37 min |
| Jul 16, 3:53 PM CDT | Special Weather Statement | LMK | Butler | 22 min |
| Jul 16, 4:29 PM CDT | Special Weather Statement | LMK | Butler, Logan | 31 min |
| Jul 16, 4:45 PM CDT | Special Weather Statement | LMK | Simpson | 15 min |
| Jul 16, 4:53 PM CDT | Special Weather Statement | LMK | Grayson | 37 min |
| Jul 16, 5:05 PM CDT | Severe Thunderstorm Warning | LMK | Logan, Simpson, Warren | 25 min |
| Jul 16, 5:09 PM CDT | Special Weather Statement | LMK | Metcalfe | 36 min |
| Jul 16, 5:11 PM CDT | Special Weather Statement | LMK | Meade | 34 min |
| Jul 16, 5:26 PM CDT | Special Weather Statement | LMK | Warren | 19 min |
| Jul 16, 5:40 PM CDT | Special Weather Statement | LMK | Cumberland, Metcalfe, Monroe | 35 min |
| Jul 16, 6:01 PM CDT | Special Weather Statement | LMK | Green | 29 min |
| Jul 16, 6:10 PM CDT | Special Weather Statement | LMK | Cumberland, Monroe | 35 min |
| Jul 16, 6:43 PM CDT | Special Weather Statement | LMK | Clinton, Cumberland, Russell | 47 min |
| Jul 16, 6:58 PM CDT | Special Weather Statement | LMK | Larue | 32 min |
| Jul 16, 11:57 AM CDT | Special Weather Statement | LMK | Dubois | 18 min |
| Jul 16, 12:26 PM CDT | Special Weather Statement | LMK | Orange | 34 min |
| Jul 16, 12:54 PM CDT | Special Weather Statement | LMK | Harrison | 36 min |
| Jul 16, 1:09 PM CDT | Special Weather Statement | LMK | Washington | 21 min |
| Jul 16, 1:32 PM CDT | Special Weather Statement | LMK | Clark, Floyd | 28 min |
| Jul 16, 2:43 PM CDT | Special Weather Statement | LMK | Crawford | 17 min |
| Jul 16, 2:59 PM CDT | Special Weather Statement | LMK | Crawford | 31 min |
| Jul 16, 3:25 PM CDT | Special Weather Statement | LMK | Washington | 35 min |
| Jul 16, 3:42 PM CDT | Special Weather Statement | LMK | Dubois | 33 min |
Nearby
Special Weather Statements in Indiana, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.